Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 81, NWS Eureka, CA

November 2, 2014

NWS Eureka, CA issued this small craft advisory at Nov 2, 2014, 2:07 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2014, 2:07 AM PST (10:07 UTC)
Expired
Nov 2, 2014, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS76 KEKA 021007
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
207 AM PST SUN NOV 2 2014

PZZ475-021700-
/O.EXP.KEKA.SC.Y.0080.000000T0000Z-141102T1000Z/
/O.NEW.KEKA.SC.Y.0081.141102T1007Z-141102T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
207 AM PST SUN NOV 2 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-021115-
/O.EXP.KEKA.SC.Y.0080.000000T0000Z-141102T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
207 AM PST SUN NOV 2 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

CONDITIONS WILL IMPROVE THIS MORNING.

$$
1 follow-up statement
845 
WHUS76 KEKA 021654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST SUN NOV 2 2014

PZZ475-021800-
/O.EXP.KEKA.SC.Y.0081.000000T0000Z-141102T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PST SUN NOV 2 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 10:31 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 1, 10:31 PM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1031 PM PDT SAT NOV 1 2014

.SYNOPSIS...COLDER AIR HAS FILTERED IN OVER NORTHWEST CALIFORNIA
BEHIND YESTERDAYS COLD FRONT. SOME SHOWERS WILL CONTINUE TO
IMPACT PORTIONS OF NORTHWEST CALIFORNIA THROUGH LATE TONIGHT.
OTHERWISE A GENERAL DRYING TREND IS EXPECTED INTO SUNDAY. WITH THE
DRYING TREND AND CLEARING SKIES COMES THE CONCERN FOR FROST BY
EARLY MORNING HOURS IN FROST PRONE INLAND VALLEYS OF TRINITY
COUNTY THE NEXT FEW DAYS. THE NEXT SYSTEM MAY BRING SOME VERY
LIGHT RAIN TO DEL NORTE AND NORTHERN HUMBOLDT COUNTIES MONDAY AND
TUESDAY.

&&

.UPDATE...TEMPERATURES HAVE FALLEN INTO THE UPPER 30S NEAR RUTH
AND MAD RIVER. OTHER ISOLATED AREAS OF INTERIOR DEL NORTE AND
INTERIOR HUMBOLDT COUNTIES WILL LIKELY FALL INTO THE UPPER 30S AS
WELL. THUS THE FROST ADVISORY HAS BEEN EXPANDED INTO THE NORTH
COAST INTERIOR ZONE...SPECIFICALLY FOR AREAS OF SOUTHWESTERN
TRINITY COUNTY...BUT ALSO FOR THE PATCHY FROST THAT MAY OCCUR
ACROSS THE REST OF INTERIOR DEL NORTE AND HUMBOLDT COUNTIES. RPA

&&

.PREV DISCUSSION......ISSUED AT 745 PM PDT...

SHORT TERM...(TONIGHT THROUGH TUESDAY) THE UPPER LEVEL TROUGH
HAS MOVED OVER CALIFORNIA. THE BACKSIDE OF THE TROUGH AND THE
ASSOCIATED JET STREAK WILL CONTINUE TO SLIDE SOUTH ALLOWING
ISOLATED SHOWERS TO DEVELOP OVER NORTHWEST CALIFORNIA THROUGH LATE
TONIGHT.

TEMPERATURES WILL COOL RAPIDLY OVERNIGHT AND FROST WILL LIKELY
FORM IN MANY INTERIOR VALLEYS. CURRENTLY EXPECTING THAT THERE
WILL BE TOO MUCH MOISTURE AROUND FOR WIDESPREAD FREEZING
TEMPERATURES. HAVE ISSUED FROST ADVISORIES FOR THE VALLEYS OF
TRINITY AND NORTHEASTERN MENDOCINO COUNTIES...AND DEPENDING ON
TEMPERATURE TRENDS THIS EVENING MAY HAVE TO EXPAND TO THE NORTH
COAST INTERIOR ZONE (INLAND DEL NORTE AND INLAND HUMBOLDT) AS
WELL. SUNDAY HIGH PRESSURE BUILDS IN AND ONCE ANY MORNING FOG
BURNS OFF SKIES SHOULD BE CLEAR. HIGH TEMPERATURES WILL BE IN THE
UPPER 50S TO LOW 60S AS A SHORT WARMING AND DRYING TREND BEGINS.

SUNDAY NIGHT INTO MONDAY LOOKS TO BE THE COLDEST NIGHT. THERE
STILL MAY BE TOO MUCH MOISTURE FOR WIDESPREAD FREEZING
TEMPERATURES...BUT DEWPOINTS WILL NEED TO BE WATCHED SUNDAY
AFTERNOON AS DROPPING DEW POINTS COULD BE A PRECURSOR TO EVEN
COLDER TEMPERATURES. A FEW HIGH CLOUDS START TO MOVE INTO DEL
NORTE COUNTY SUNDAY NIGHT AS A WARM FRONT APPROACHES THE AREA.
DEPENDING ON THE TIMING OF THESE CLOUDS THIS COULD LIMIT THE
COOLING IF THESE CLOUDS COME IN EARLY OR MORE WIDESPREAD THAN
CURRENT THINKING. MONDAY THE WARM FRONT BRINGS MAINLY MID LEVEL
CLOUDS TO THE AREA WITH SOME DRIZZLE OR LIGHT RAIN OVER THE HIGHER
ELEVATIONS OF DEL NORTE COUNTY. THERE CONTINUES TO BE SOME MODEL
DIFFERENCES WITH THIS WARM FRONT...THE ECMWF KEEPS THE CLOUDS AND
LIGHT RAIN FARTHER NORTH WHILE THE NAM IS MUCH MORE AGGRESSIVE
WITH MOVING SOME LIGHT RAIN AND THICKER CLOUDS FARTHER SOUTH ON
MONDAY. GENERALLY CONTINUE WITH THE GFS AS MORE OF A COMPROMISE.
MONDAY NIGHT AND TUESDAY THIS FRONT STALLS OUT ALONG THE OREGON
BORDER BRINGING SOME ADDITIONAL LIGHT RAIN TO DEL NORTE COUNTY.
WITH A MUCH WARMER AIRMASS AND SOME CLOUDS AROUND FROST IS NOT
VERY LIKELY TUESDAY MORNING. AFTERNOON HIGH TEMPERATURES WILL
CONTINUE TO WARM ON TUESDAY. MKK/MKN

LONG TERM...(TUESDAY THROUGH SATURDAY) MINIMAL CHANGES WERE MADE
TO THE FORECAST. THE MODELS ARE IN GOOD AGREEMENT SHOWING A RIDGE
MOVING OVER THE WEST COAST ON WEDNESDAY TRENDING TOWARD A FLAT
RIDGE OVER THE AREA THROUGH SATURDAY, SO KEPT POPS AROUND 5-10%.
THE ONE EXCEPTION IS THAT THE UPPER LEVEL DISTURBANCE PASSING
NORTH OF THE AREA ON THU IS A LITTLE STRONGER THAN PREVIOUSLY
THOUGHT. HAVE INCREASED POPS FOR A BRIEF PERIOD ON THU NORTH OF
THE CAPE TO INDICATE THE UNCERTAINTY IN THE FORECAST AND THAT A
CHANCE OF SHOWERS DOES EXIST. OTHERWISE...WARMING AND DRYER
THROUGH SATURDAY. MKN

AVIATION...VFR CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THIS
AFTERNOON AND EVENING. WINDS WILL REMAIN LIGHT TO CALM THROUGH EARLY
SUNDAY MORNING. TEMPORARY MVFR CONDITIONS WILL OCCUR AT TIMES AT
KACV DUE TO LOW CEILINGS. VFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL OCCUR AT KCEC, KACV AND UKI SUNDAY.

MARINE...SEAS WILL SUBSIDE THIS EVENING AND OVERNIGHT AS THE
PRESSURE GRADIENT RELAXES. SMALL CRAFT ADVISORIES ARE IN EFFECT
ACROSS THE NORTHERN WATERS THROUGH THIS EVENING AND THE SOUTHERN
WATERS THROUGH EARLY SUNDAY MORNING DUE TO THE ELEVATED SEAS. A
LIGHT TO FRESH BREEZE WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK.
THE SEAS WILL INCREASE SLIGHTLY MONDAY AND TUESDAY AS A
NORTHWESTERLY SWELL MOVES ACROSS THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY UNTIL 9 AM PST SUNDAY FOR CAZ003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 2 AM PST SUNDAY FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 1, 11:20 PM PDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1120 PM PDT SAT NOV 1 2014

CAZ001-002-030630-
REDWOOD COAST-MENDOCINO COAST-
1120 PM PDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH ASTRONOMICAL TIDES ALONG WITH ELEVATED WATER LEVELS MAY
PRODUCE SOME LOCALIZED COASTAL FLOODING DURING THE SECOND HALF OF
NEXT WEEK. THOSE SUSCEPTIBLE TO VERY HIGH TIDES SHOULD PREPARE
NOW FOR THE POSSIBILITY OF COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-030630-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1120 PM PDT SAT NOV 1 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE LOWER TO
MIDDLE 30S ACROSS INTERIOR VALLEY LOCATIONS AS COLD AIR SETTLES
OVER NORTHWEST CALIFORNIA. THIS WILL BRING A CHANCE FOR WIDESPREAD
FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

LOW TEMPERATURES MONDAY NIGHT ARE EXPECTED TO ONCE AGAIN FALL
INTO THE LOWER TO MIDDLE 30S ACROSS INTERIOR VALLEY LOCATIONS AS
COLD AIR REMAINS OVER NORTHWEST CALIFORNIA. THIS WILL BRING A
CHANCE FOR WIDESPREAD FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.